Wildfire, Berks
- When
- August 26, 6:20 PM EST to 11:05 PM EST
- Where
- Berks forecast zone
- Reported by
- Newspaper
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
Firefighters battled a brush fire during the evening of the 26th on Hawk Mountain in Albany Township (Berks County). Five fire companies from Berks and Lehigh Counties battled the blaze.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Firefighters battled a brush fire during the evening of the 26th on Hawk Mountain in Albany Township (Berks County). Five fire companies from Berks and Lehigh Counties battled the blaze. It occurred about two miles off of Fire Tower Road in an area of state game land. The fire was extinguished just after Midnight EDT on the 27th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 26, 1:57 PM EST, 4 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 257 PM EDT TUE AUG 26 2008 .SYNOPSIS... HIGH PRESSURE EXTENDING SOUTH OVER THE REGION FROM NEW ENGLAND WILL SLOWLY WEAKEN THROUGH THURSDAY. MEANWHILE, MOISTURE FROM THE REMNANTS OF FAY WILL APPROACH FROM THE SOUTHWEST. THE MAIN EFFECT OF THIS MOISTURE WILL BE AN INCREASE IN THE CLOUD COVER WEDNESDAY AND WEDNESDAY NIGHT WITH SHOWERS POSSIBLY SPREADING INTO THE REGION THURSDAY THROUGH FRIDAY. A COLD FRONT FROM THE NORTHWEST IS EXPECTED TO ARRIVE LATE ON SATURDAY, WITH HIGH PRESSURE FOLLOWING FOR SUNDAY...LABOR DAY AND TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... THE CIRRUS SHIELD HAS RETREATED AND DISSIPATED IN AREAS N OF PHL, BUT THIN CIRRUS REMAINS TO THE SOUTH. FOLLOWING TRENDS, THE HIGH CLOUDS SHOULD REMAIN AS THEY ARE FOR TONIGHT, MEANING CLEAR NORTH AND PARTLY CLOUDY SOUTH. TEMPS SHOULD COOL OFF NICELY TONIGHT DUE CLEAR SKIES AND LIGHT WINDS NORTH. EVEN THE SOUTHERN AREAS SHOULD DROP TO THE 50S AS THE AIRMASS IS RELATIVELY DRY THERE TOO. HOWEVER, LIGHT ONSHORE FLOW WILL HOLD TEMPS UP A BIT MORE CLOSER TO THE OCEAN. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... THE REMNANTS OF FAY ARE FORECAST TO MOVE TO THE WEST OF THE AREA. HOWEVER, HIGH CLOUDS ASSOCIATED WITH THE SYSTEM ARE EXPECTED TO SPREAD TO THE NORTH AND EAST THROUGH THE ENTIRE REGION WED AND WED NIGHT. MODELS DIFFER ON THEIR FCST OF PCPN AND CONSIDERING THE TRACK OF THE REMNANT LOW TO THE WEST, WE MAY NOT GET ANY PCPN IN AREAS TO THE EAST OF THE DELAWARE RIVER THROUGH THURSDAY. TO THE WEST, THE CHANCES ARE BETTER, BUT CONFIDENCE IS LOW EVEN THERE. FCST FOR PCPN GENERALLY BRINGS CHC POPS TO THE MD EASTERN SHORE LATE WED AND LIFTS THIS MOISTURE ACROSS EASTERN PA WED NIGHT AND THURSDAY. THIS MEANS, THE FARTH NORTHEAST ONE GETS, THE BETTER THE CHANCES ARE THAT NO RAIN WILL FALL THROUGH THURSDAY. FCST TEMPERATURES GENERALLY FOLLOW THE MAV GUIDANCE. BUT ON THURSDAY, I WENT A BIT ABOVE THE MAV CONSIDERING LACK OF PCPN MOST AREAS AND A WIND FETCH FROM THE WARMER OCEAN. EVEN SO, CLOUDS SHOULD KEEP TEMPS IN THE 70S. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... LEFTOVER MOISTURE FROM FAY/S REMNANTS SHOULD AFFECT THE AREA THURSDAY NIGHT AND FRIDAY. THEN A COLD FRONT DROPS DOWN FROM THE NW SATURDAY AFTERNOON AND EVENING. THIS FRONT COULD ALLOW FOR SHOWERS OR TSTM DEVELOPMENT. DRY AIR RETURNS WITH HIGH PRESSURE SUNDAY THROUGH TUESDAY, HOWEVER, THIS AIRMASS DOES NOT LOOK AS COOL AS THE ONCE IN PLACE AND TEMPERATURES SHOULD BE NEAR NORMAL. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE VALID TAF PERIOD AS HIGH PRESSURE TO OUR NORTHWEST SLIDES MAINLY TO OUR NORTH AND NORTHEAST DURING WEDNESDAY. THE WESTERN PORTION OF AN UPPER-LEVEL JET CONTINUES TO REACH INTO THE NORTHERN MID ATLANTIC REGION THIS AFTERNOON. THIS HAS MAINTAINED SOME CIRRUS FROM ABOUT KPHL ON SOUTHWARD, HOWEVER THE TREND HAS BEEN FOR THIS TO THIN OUT. AS HIGH PRESSURE BUILDS IN A BIT MORE TONIGHT, COUPLED WITH THE VERY DRY AIRMASS IN PLACE, JUST SOME CIRRUS IS EXPECTED THROUGH TONIGHT. THE NORTHEASTERLY WINDS HAVE TRENDED DOWN A BIT AS THE PRESSURE GRADIENT CONTINUES TO RELAX. THIS TREND IS EXPECTED TO CONTINUE WITH NEARLY ALL THE TERMINALS EXPERIENCING DECOUPLING EARLY THIS EVENING, LEADING TO A LIGHT AND VARIABLE WIND TONIGHT. INTERESTINGLY ENOUGH, KPHL HAD A WIND SHIFT TO EAST-SOUTHEAST EARLY THIS AFTERNOON AND THIS MAY HAVE BEEN RELATED TO A LOCAL AFFECT BROUGHT ON BY THE RIVER. KILG MAY ALSO SEE THIS OCCUR FOR A TIME INTO THIS EVENING. KACY MAY HAVE THEIR WINDS SHIFT TO THE EAST OR SOUTHEAST FOR A TIME INTO THIS EVENING AS THE GRADIENT LESSENS SOME MORE, ALLOWING PERHAPS A SEA BREEZE BOUNDARY TO BECOME MORE DEFINED. GIVEN THE EXTENT OF DRYING THAT TOOK PLACE TODAY WITH THE NEW AIRMASS, WE ARE NOT ANTICIPATING IMPACTS FROM FOG LATE TONIGHT AND EARLY WEDNESDAY MORNING /OTHER THAN PERHAPS SOME RIVER VALLEY FOG/. WE ARE NOT CONFIDENT AT THIS TIME IF THIS DEVELOPS AND IMPACTS KRDG. FOR WEDNESDAY, HIGH PRESSURE DOMINATES AND SHIFTS TO OUR NORTH AND NORTHEAST. THERE SHOULD BE MAINLY CIRRUS MOVING THROUGH AS THE REMNANTS OF TROPICAL STORM FAY SLOWLY MOVES NORTH-NORTHEASTWARD. THESE CLOUDS MAY ACTUALLY THICKEN UP AND PERHAPS LOWER SOME FROM ABOUT 18Z ON ESPECIALLY SOUTH OF KPHL. KACY MAY HAVE A SEABREEZE IN THE AFTERNOON, AND KILG AND KPHL COULD HAVE A BIT OF A BAY/RIVER AFFECT. OUTLOOK... AS HIGH PRESSURE SLIDES EASTWARD ACROSS NEW ENGLAND WEDNESDAY NIGHT, THE REMNANTS OF TROPICAL STORM FAY WILL BE SLOWLY LIFTING NORTHWARD NEAR THE SPINE OF THE APPALACHIANS. THERE IS LOW CONFIDENCE ON WHERE THE ASSOCIATED MOISTURE WILL END UP, HOWEVER IT APPEARS SOME MOISTURE WILL FIND ITS WAY INTO OUR AREA THURSDAY AND FRIDAY. A COLD FRONT IS THEN FORECAST TO MOVE ACROSS OUR AREA LATE SATURDAY, WITH HIGH PRESSURE ARRIVING FROM THE WEST ON SUNDAY. && .MARINE... AS HIGH PRESSURE CONTINUES TO BUILD INTO THE AREA FROM THE NORTHWEST, THE OVERALL PRESSURE GRADIENT CONTINUES TO LESSEN. THIS HAS BEEN OBSERVED IN WIND SPEEDS DECREASING THIS AFTERNOON WITH GUSTS NOW BELOW SMALL CRAFT ADVISORY CRITERIA, BASED ON AVAILABLE OBSERVATIONS. SEAS HOWEVER AT BUOY 44009 ARE STILL 6 FEET GIVEN THE GREATER NORTHEASTERLY FETCH INTO THAT REGION. THE WAVE PERIOD IS STILL ABOUT 6 SECONDS THEREFORE CONDITIONS ARE A BIT ROUGH. THE LATEST WAVEWATCH GUIDANCE IS ABOUT ONE FOOT TO LOW REGARDING SEAS AT BUOY 44009 THIS AFTERNOON. AS A RESULT, WE WILL EXTEND THE SMALL CRAFT ADVISORY UNTIL 02Z BUT CLEAR SOME OF THE ZONES. NOW THE ADVISORY WILL ONLY BE IN EFFECT FROM CAPE MAY, NEW JERSEY ON SOUTHWARD. ELSEWHERE, WINDS AND SEAS CONTINUE TO DIMINISH ALTHOUGH SEAS ON THE OCEAN WILL TAKE A BIT LONGER. THE AFOREMENTIONED HIGH PRESSURE SYSTEM GRADUALLY SLIDES NORTH AND NORTHEAST OF OUR AREA WEDNESDAY AND WEDNESDAY NIGHT. OUR ATTENTION THEN TURNS TO THE REMNANTS OF ONCE WAS TROPICAL STORM FAY. THERE IS CONSIDERABLE UNCERTAINTY ON WHERE EXACTLY THIS REMNANT LOW TRACKS, WITH SOME NEWER GUIDANCE NOW TRACKING IT WELL TO OUR WEST. THIS MAINLY HINGES ON THE LOCATION AND STRENGTH OF THE HIGH ALOFT AND AT THE SURFACE THAT BECOMES SANDWICHED BETWEEN A LARGE UPPER-LEVEL LOW EAST OF NEW ENGLAND AND THE REMNANTS OF TROPICAL STORM FAY. AS OF NOW, AN IMPACT WILL PROBABLY BE THURSDAY AND FRIDAY HOWEVER THERE IS LOW CONFIDENCE WITH THIS. THE SYSTEM IS WEAK, THEREFORE WE ARE NOT ANTICIPATING MUCH OF A PRESSURE GRADIENT SETTING UP OVER OUR WATERS. THERE STILL SHOULD BE SOME INCREASE IN THE WINDS /NORTHEASTERLY DIRECTION/ THOUGH THURSDAY INTO FRIDAY. A COLD FRONT IS THEN FORECAST TO MOVE ACROSS OUR AREA LATE SATURDAY, WITH HIGH PRESSURE ARRIVING FROM THE WEST ON SUNDAY. RIP CURRENTS... THE PRESSURE GRADIENT CONTINUES TO DIMINISH, MAINLY FROM NORTH TO SOUTH. THE ENHANCED RIP CURRENT RISK APPEARS TO BE SHIFTING MORE SOUTHWARD NOW GIVEN THERE HAS BEEN A BETTER ONSHORE FETCH HERE ALONG WITH HIGHER SEAS NEARSHORE AND OFFSHORE. WE WILL LET THE MODERATE RISK FOR RIP CURRENTS EXPIRE AT 8 PM. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ454>455. && SYNOPSIS...STAUBER NEAR TERM...STAUBER SHORT TERM...STAUBER LONG TERM...STAUBER AVIATION...GORSE MARINE...GORSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 244 PM EDT TUE AUG 26 2008 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-067>071-271845- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 244 PM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-271845- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 244 PM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. A MODERATE RISK OF RIP CURRENTS WILL EXIST THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>453-271845- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- 244 PM EDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ454-455-271845- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 244 PM EDT TUE AUG 26 2008 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 131758.